MAUDE Adverse Event Report: STRYKER GMBH TARGET DEVICE GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TARGET DEVICE GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 13200111
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the nail gets stuck in the target device gamma3".
 
Additional Manufacturer Narrative
Please note correction to section h6 (health impact code).The reported event could be confirmed, since the devices were stuck as complained.The target device, the nail holding screw and the nail were returned in assembled condition.During the evaluation it was possible to disassemble the devices by applying very high force, based on that the complaint can be confirmed.After disassembly it was detected that there was a lot of reddish residues at the screw shaft and the thread.Also at the target device nail interface are a many residues visible.The visual inspection of the target device has shown that there are many marks from strong hammer blows visible on the top side of the device with the ¿do not hit¿ marking, also at the crossover from the metal part to the glass fiber enforced part.Even a crack in the glass fiber that was caused by the hammer blows is visible.These damages have no influence on the nail interface but do indicate that the target device was previously often and very intense used without any issues.After re-decontamination of the disassembled devices as function test was made.The devices could be assembled, tightened and disassembled without any issue, the complained malfunction that the nail gets stuck with the target device could not be reproduced.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.The device inspection revealed the following: a review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected.Based on investigation, the root cause was attributed to a user related issue.The event was most likely caused by combination of overtightening and the high amount of residues that was detected on the thread of the nail holding screw.The residues are an indication for an intra-operative loosing and re-tightening of the connection as the devices should be assembled before they come in contact with the patient.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "the nail gets stuck in the target device gamma3".Update: the surgery was delayed by 60 min and could be completed with another instrument.

Brand Name
TARGET DEVICE GAMMA3®
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18310976
Report Number0009610622-2023-00447
Device Sequence Number14990479
Product Code HSB
UDI-Device Identifier04546540716774
UDI-Public04546540716774
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K123401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200111
Device Lot NumberKME916557
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown